MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number B72736-02
Medical Device Problem Codes Misconnection (1399); Device Operational Issue (2914)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and there were no issues related to the 3/8¿x1/4¿x3/8¿ y component or the assembly of line #13.The sample was received, decontaminated and assessed.The sample had two tie bands on the ¼ port and a portion of tubing from another manufacturer¿s pack.This was a user made connection.The tie-bands and tubing were removed from the returned sample and through visual inspection it was noted there was no damage or deformation to the ¼¿ port.Next the first and second barb were measured, and the dimensions were found to be within specification.It was also learned during the investigation that the initial connection was not tie-banded.The two tie-bands were added when the line was reconnected.Per terumo cardiovascular procedure kit ifu precautions ¿6) pushing user made connections past the second barb and tie-banding all user made connections will prevent disconnection and leaks.¿ terumo does not manufacturer or distribute the quest microplegia.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
The customer reported that during cardiopulmonary bypass (cpb), a tubing (from another manufacturer's device) disconnected from 3/8" x 3/8" x 1/4" "y" connector.This was a user made connection.The disconnection resulted in approximately 750cc blood loss.The product was not changed out.The surgery was completed successfully.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key7604861
Report Number1212122-2018-00007
Device Sequence Number1590146
Product Code OEZ
UDI-Device Identifier00699753497184
UDI-Public(01)00699753497184
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberB72736-02
Device Lot NumberWC12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUEST MICROPLEGIA